story 1 - morphine. According to hospital officials a...

Info iconThis preview shows page 1. Sign up to view the full content.

View Full Document Right Arrow Icon
Medication April 1, 2008 A 7-year-old girl was announced dead due to medication mix-up. Tania Abondanzio was announced dead shortly after being taken of a respirator Saturday morning. Hospital officials stated, during a press conference that the apparent cause of death was that Tania was given the wrong medication by a pediatric nurse. The nurses’ identity was withheld; the hospital said she has been suspended, pending the completion of the investigation. The victim was prescribed a half-milligram of Morphine Sulphate a pain reliever for after her routine tonsillectomy, but the nurse gave her a half-milligram of Hydromorphone another pain reliever that is six to seven times more potent than
Background image of page 1
This is the end of the preview. Sign up to access the rest of the document.

Unformatted text preview: morphine. According to hospital officials a half-milligram of Hydromorphone is not normally considered to be lethal, even for a child. A druggist who wishes to remain anonymous said the dosage did not sound outrageous to her, but rather sounded very reasonable, “the drug is generally used for pain relief after surgery or as medication before an operation.” The nurse noticed shortly after administering the medication that it was the wrong medication and immediately notified her supervisor. Police are treating the incident as accidental....
View Full Document

This note was uploaded on 04/03/2008 for the course COM 215 taught by Professor Dare during the Spring '08 term at Bradley.

Ask a homework question - tutors are online